Skin biopsy-proven flecainide-induced neuropathy

Ahmet Z. Burakgazi, Michael Polydefkis, Ahmet Höke

Research output: Contribution to journalArticle

Abstract

Flecainide acetate is a classic Ic antiarrhythmic agent used to treat a variety of cardiac arrhythmias. Non-cardiac side effects usually affect the central nervous system. Few case reports of possible flecainide-induced peripheral neuropathy have been reported. We report this unique case in that flecainide-induced sensory neuropathy was confirmed with skin biopsy, and subsequent improvement of neuropathy was documented with assessment of intraepidermal nerve fiber density in a repeat nerve biopsy.

Original languageEnglish (US)
Pages (from-to)144-146
Number of pages3
JournalMuscle and Nerve
Volume45
Issue number1
DOIs
StatePublished - Jan 1 2012

Keywords

  • Flecainide
  • Peripheral neuropathy
  • Potassium channel
  • Skin biopsy
  • Toxic neuropathy

ASJC Scopus subject areas

  • Physiology
  • Clinical Neurology
  • Cellular and Molecular Neuroscience
  • Physiology (medical)

Fingerprint Dive into the research topics of 'Skin biopsy-proven flecainide-induced neuropathy'. Together they form a unique fingerprint.

  • Cite this